Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 57, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 22, 2001, 1:08 PM CDT for Christian County, Sangamon County, Illinois. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 22, 2001, 1:08 PM CDT (18:08 UTC)
- Expired
- May 22, 2001, 2:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties Christian County, IL, Sangamon County, IL
The radar
The Lincoln radar (KILX), 57 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 1:15 PM CDT | Thunderstorm Wind 50 E | Taylorville, IL | A large tree was blown down onto a house in Taylorville, causing minor damage. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.1 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
701 WUUS53 KILX 221810 SVRSPI ILC021-107-167-221900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 108 PM CDT TUE MAY 22 2001 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOGAN COUNTY IN CENTRAL ILLINOIS SANGAMON COUNTY IN CENTRAL ILLINOIS CHRISTIAN COUNTY IN CENTRAL ILLINOIS * UNTIL 200 PM CDT * AT 108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM LINCOLN TO PAWNEE...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... LATHAM MOUNT PULASKI BEASON ILLIOPOLIS MOUNT AUBURN STONINGTON DAMAGING WINDS IN EXCESS OF 60 MPH WILL ACCOMPANY THIS DANGEROUS STORM. GO TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. ABANDON CARS AND MOBILE HOMES IF YOU ARE IN THE WARNED AREA. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. $$ BYRD NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 10:25 AM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, May 22, 10:25 AM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1025 AM CDT TUE MAY 22 2001 IR SATELLITE SHOWS MAIN UPPER LOW CENTERED NEAR DLH. IMAGERY LOOP SUGGESTS MINOR VORT LOBE STRECTHING NE TO SW ACROS THE WESTERN 1/3 OF IA...ROTATING TO THE ESE. DVN SOUNDING THIS MORNING SHOWS GOOD INSTABILITY WITH CURRENT COLD AIR ALOFT...54 TOTAL TOTALS. ALSO MORE COLD AIR MOVING INTO THE AREA. EXPECT DAYTIME HEATING TO TRIGGER DEVELOPMENT OF SCATTERED SHOWERS ACROSS ALL OF CENTRAL ILLINOIS TODAY. WITH THE SIGNIFICANT INSTABILITY...THERE IS A CHANCE OF THUNDERSHOWERS ALSO. PRECIPITATION AMOUNTS WILL BE LIGHT THOUGH WITH PRECIPITATION MOVING FAST DUE TO GOOD WINDS ALOFT. WILL ISSUE UPDATE OF ZONES...AS WILL HAVE TO INCREASE AFTERNOON HIGHS SLIGHTLY DUE TO THE MORNING SUNSHINE. WILL KEEP THUNDERSHOWER CHANCES. GOETSCH
In the hours before
Special weather statement, May 22, 11:00 AM CDT, 2 hours 8 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-231000- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1100 AM CDT TUE MAY 22 2001 SCATTERED SHOWERS AND POSSIBLY A THUNDERSHOWER WILL DEVELOP OVER CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON AND THIS EVENING...AS A STRONG UPPER LOW SPINS OVER THE WESTERN GREAT LAKES. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED OVER THE REGION THROUGH TONIGHT. GOETSCH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 1:08 PM CDT | Severe Thunderstorm Warning | ILX | Logan | 52 min |
| May 22, 1:12 PM CDT | Severe Thunderstorm Warning | ILX | Mason | 63 min |
| May 22, 1:25 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Macon | 50 min |
| May 22, 1:45 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Woodford | 60 min |
| May 22, 1:50 PM CDT | Severe Thunderstorm Warning | ILX | Menard | 55 min |
| May 22, 1:59 PM CDT | Severe Thunderstorm Warning | ILX | Logan | 61 min |
| May 22, 2:45 PM CDT | Severe Thunderstorm Warning | ILX | Mason | 60 min |
| May 22, 3:16 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 44 min |
| May 22, 3:58 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 32 min |
| May 22, 6:08 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 52 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.